I had my first Botox inj on Friday and the side effects are terrible Severe...

%d comments
  • Hope you get to feeling better soon

  • 3 or 4 days

  • Oh my. So sorry sweetie. I only did two rounds of Botox. It didn't work for me. Hope you feel better soon.

  • Thank you sooo much Collin Shaw. Will I have the same effect with my other two?

  • Thank you. Did you have any side effects like the ones I'm having?

  • I've been doing Botox injections for a few years. I've never had any issues besides some neck stiffness and some bruising. I'm sorry that happened to you. I hope you feel better soon.

  • Thanks Lisa Clifford Winslow

  • I take it the Botox works for you, correct?

  • You may or may not

  • yes, but I did have one relapse month with 21 headaches. My neurologist changed my preventative daily med to 120mg XR propranolol. I'm a chronic migraineur, genetic, 44 years.

    It took time to find the right combination that worked for me. Even at that, I still have to change every once in awhile because my preventative might stop working.

  • I was on propranolol​ and it worked for almost a year and then it stop.

  • Cornetta Hill-Bond I didn't feel anything afterwards. It sounds miserable. About two weeks ago my neurologist just kind of threw up his hands and said there wasn't anything else he could do for me. I've only been with this one for a year and I've lost count of how many I've seen in the 11 years I've had the chronic migraines.

  • I've had it done 7 times and only had one time where it took about 3 days for the side effects to subside and my side effects were just a little bit of tenderness mainly in my neck area and some soreness where the injection site was in between my eyes. Otherwise it was just a matter of hours or maybe a day. Use ice and rest my dear and don't be afraid to take some Tylenol.

  • That has happened to me before too. Frustrating, isn't it?

    Be gentle on yourself. Take care.

  • I don't know what else to do,

  • Amy did you have a neurologist that specialized only in migraines. It's very important to only get one that specializes in migraines. I had two neurologists that didn't and there is such a big difference. Just a little FYI.❤

  • I would certainly tell your Dr.

  • I understand.

  • Have they mention to you Topamax at all? I've been on that two and a half years.

  • I have some but when I read the side effects I got scared. One of the effects is Kidney stones.

  • And it mention seizures.

  • You just have to make sure that you drink lots and lots of water. Fluid intake is a very important while you are on Topamax. And make sure they would start you out on the lowest dose. And then work up from there till you find a dose that work for your migraines to keep them under control.

  • Xxxxxxx Yzzzzzz yes. Starting out...no. It took me awhile to get into one. I'm not sure what happened to the Dr I'm seeing now. I was transferred to him because my "headache specializing" neurologist moved out of state. All his patients were moved to this guy. He started off very compassionate and it's like a switch in him flipped. Like he just doesn't care anymore.

  • It is an anti-seizure medication. But it is used for treatment in migraines. It doesn't cause seizures it's an anti-seizure medication.

  • Ok April Besaw Murphy I may give it a try.

  • I'm really sorry to hear that. I guess I lucked out I've been with my neurologist who specializes in migraines for over 3 years and he's pretty much throwing the entire book at me plus I've had the nerve decompression surgery done for migraines as well. But he says he refuses to give up on me. We will keep fighting until we find something that works.

  • Does it help your migraines?

  • Well considering I was having 27 migraines a month., I am down to about 17 a month. That still may sound like a lot to you but to me that's a huge Improvement. That is why I do the botox now and that does help some. Plus I get occipital nerve blocks done as well and that helps too. Plus I take gabapentin also known as Neurontin. So I am on a whole cocktail of medication to try to help these migraines. I also have a board of medications that I use. I use migranal, that usually don't work. So I don't use it too often. I give myself shots of ketorolac when my migraines are a 6 or above. That seems to help some.

  • The only thing negative for me that I can say about Topamax as I started out at 148 pounds and I dropped down to a 116. So it causes severe weight loss. I have to take nutritional supplements just to keep all of my electrolytes and vitamins and minerals in check. That is the biggest downside to Topamax for me. Personally

  • Every time I get one I like, they leave. I've seen at least 5 in the 11 years I've had them. It's so frustrating.

  • I'm so sorry that that keeps happening to you. That just doesn't seem right. I guess the best advice I can give you is if this doctor just threw his hands up in the air and said there is nothing else he can do for you, I say you look for another good neurologist who specializes in migraines. Because if a doctor is willing to give up on you then he is not worth your time. Because you are not worth giving up on

  • Xxxxxxx Yzzzzzz I tell you what...I was a mess when I left his office. My PC Dr has referred me to someone who is supposed to b an excellent headache specialist. A friend of my son's used to work for him. My referral has been in their hands for a couple of weeks now. I might have to call them and gently remind them.

  • April, I had an occipital nerve block once. I only got through 3 of the 5 injections before I started dry heaving and almost passed out. It was soooo painful! How do you handle the pain of the injections?

  • I only have ever gotten 2 injections for the occipital nerve blocks, one on each side of the back of my head , so why you would have been receiving 5 is beyond me. I don't know how I get through them, squeezing my husband's hand is one of my ways. I guess after all the years I have built up a very high pain tolerance. After my nerve decompression surgery they sent me home with strong narcotic pain medication and I refuse to take any. I don't know I just have a high tolerance I guess. Don't get me wrong, I feel the pain, I just have a different way of getting through it I guess. LOL

  • But I also know the doctor put quite a bit in on each side. So maybe that's why. He does it with more medication with each injection so he don't have to do more shots

  • I had Botox every 3 months for almost 2 years, but I haven't had any of those side effects. I'm sorry you are!!

  • The first one is the worst but it does get easier. Make sure you ice and use anti inflammatory afterwards. It helps a little. You should be feeling better by tomorrow but take it easy. Praying for u.

  • Thank you, I do feel a little better today. Much better.

  • Thank you